Alert archive / New Jersey / Special Marine Warnings in 2007

Special Marine Warning 49, NWS Philadelphia/Mount Holly

September 11, 2007

NWS Philadelphia/Mount Holly issued this special marine warning at Sep 11, 2007, 3:48 PM EDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2007, 3:48 PM EDT (19:48 UTC)
Expired
Sep 11, 2007, 4:30 PM EDT
In force
42 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

The radar

The Dover AFB radar (KDOX), 54 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2007-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2007-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS51 KPHI 111950
SMWPHI
ANZ455-112030-
/O.NEW.KPHI.MA.W.0049.070911T1948Z-070911T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 PM EDT TUE SEP 11 2007

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM
  OVER ATLANTIC COASTAL WATERS...

* UNTIL 430 PM EDT

* AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER ABOUT
  OVER BETHANY BEACH...MOVING EAST-NORTHEAST AT 30 KNOTS.

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

OCCASIONAL LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

LAT...LON 3844 7503 3847 7506 3855 7506 3855 7511
      3858 7512 3866 7487 3860 7474 3845 7472
      3841 7484
TIME...MOT...LOC 1948Z 255DEG 37KT 3853 7501

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Sep 11, 9:24 AM EDT, 6 hours 24 minutes earlier.

Area forecast discussion, Sep 11, 9:24 AM EDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
924 AM EDT TUE SEP 11 2007

.SYNOPSIS...
A COLD FRONT EXTENDED ACROSS THE EASTERN GREAT LAKES AND THE OHIO
RIVER VALLEY EARLY THIS MORNING.  THE FRONT WILL PROGRESS TO THE
SOUTH AND EAST AND IT SHOULD PASS THROUGH OUR REGION LATE IN THE
DAY.  HIGH PRESSURE SHOULD FOLLOW FOR WEDNESDAY, THURSDAY AND
FRIDAY.  ANOTHER COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE
EARLY ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BASED ON MID MORNING RADAR TRENDS...IVE BUMPED UP POPS ACROSS THE
NORTHERN AND WESTERN ZONES. IVE ALSO PULLED BACK TEMPERATURES A FEW
DEGREES AS WELL DUE TO THE AMPLE CLOUD COVER. UPDATED DIGITAL GRIDS
HAVE BEEN SENT.

PREVIOUS DISCUSSION...FOR TODAY, WELL CONTINUE WITH THE IDEA OF
SHOWERS AND SCATTERED TSTMS.  IT LOOKS AS THOUGH THERE WILL BE A
SLUG OF PRECIP THIS MORNING, THEN SOME ADDITIONAL SCATTERED SHOWERS
AND TSTMS THIS AFTERNOON INTO THE EARLY EVENING IN ASSOCIATION WITH
THE COLD FRONT DROPPING DOWN FROM THE NORTHWEST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
AFTER THE POSSIBILITY OF LINGERING SHOWERS AND TSTMS EARLY THIS
EVENING, COOLER AND DRIER AIR WILL BEGIN TO BUILD IN FROM THE WEST
FOLLOWING THE FRONTAL PASSAGE.

HIGH PRESSURE WILL BRING MAINLY CLEAR SKIES.  FOR WEDNESDAY AND
THURSDAY, HIGHS SHOULD BE MOSTLY IN THE 70S WITH DEW POINT TEMPS IN
THE 40S AND LOWER 50S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL LIKELY LINGER INTO FRIDAY BEFORE THE NEXT COLD
FRONT ARRIVES EARLY ON SATURDAY.  THE NEXT AIRMASS FOR SUNDAY AND
MONDAY WILL BE EVEN COOLER THAN THE ONE EXPECTED FOR THE LATE WEEK
PERIOD.  ITS CONCEIVABLE THAT WE WILL COME CLOSE TO SEEING SOME
FROST UP NORTH ON SUNDAY NIGHT.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
AN IFR AREA OF LOW ST HAS PUSHED IN FROM THE NE AND COVERS MUCH OF
NORTHERN/CENTRAL NJ AND THE POCONOS/NORTHERN HALF OF THE LEHIGH
VALLEY IN PA.  IT CURRENTLY EXTENDS DOWN TO PNE BUT NOT TO PHL.  IT
SHOULD ACTUALLY BEGIN TO RETREAT AS AN AREA OF SHOWERS/TSTMS MOVES
ACROSS THE REGION THIS MORNING.  ELSEWHERE, VFR CONDITIONS WILL
PREVAIL BUT WILL DROP TO MVFR/IFR IN PRECIPITATION THIS MORNING.  A
COLD FRONT, ACCOMPANIED BY A FEW MORE SHOWERS WILL PUSH IN FROM THE
WEST THIS AFTERNOON.  THIS SHOWER ACTIVITY IS NOT EXPECTED TO BE AS
WIDESPREAD AS THIS MORNINGS.  SKIES WILL BEGIN TO CLEAR THIS EVENING
BEHIND THE FRONT.

HIGH PRESSURE WILL BRING FAIR WEATHER INTO THE REGION WEDNESDAY
THROUGH FRIDAY.  ANOTHER COLD FRONT IS EXPECTED FRIDAY NIGHT OR
SATURDAY.

&&

.MARINE...
IT NOW APPEARS THAT THE MARINE AREA WILL BE IN FOR RATHER TRANQUIL
CONDITIONS FOR THE BETTER PART OF THE WEEK.  WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA INTO THE
WEEKEND.  THERE WILL BE SEVERAL TIMES THIS WEEK WHEN CONDITIONS MAY
APPROACH THE CRITERIA, BUT ONLY FOR A SHORT PERIOD OF TIME.  ONE OF
THOSE TIMES IS LATER TODAY AS THE S TO SW FLOW AHEAD OF THE
APPROACHING COLD FRONT INCREASES.  ONCE THE FRONT CLEARS THE AREA
EARLY TONIGHT, HIGH PRESSURE TAKES OVER WEDNESDAY THROUGH FRIDAY.
ANOTHER COLD FRONT IS EXPECTED TO CROSS OUR WATERS LATE FRIDAY NIGHT
OR SATURDAY.  WINDS AND SEAS COULD APPROACH SCA CRITERIA BEHIND THE
FRONT SATURDAY NIGHT INTO SUNDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS/SHORT TERM/LONG TERM...IOVINO
NEAR TERM...IOVINO/KRUZDLO
AVIATION/MARINE...RPW
Hazardous weather outlook, Sep 11, 5:00 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 AM EDT TUE SEP 11 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-121000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
500 AM EDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN PENNSYLVANIA
AND NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS TODAY MAY BE ACCOMPANIED BY HEAVY RAIN AND
FREQUENT CLOUD TO GROUND LIGHTNING, ALONG WITH GUSTS WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-121000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
500 AM EDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE AND FOR DELAWARE BAY.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS TODAY MAY BE ACCOMPANIED BY HEAVY RAIN AND
FREQUENT CLOUD TO SURFACE LIGHTNING, ALONG WITH GUSTS WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 11, 12:57 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1257 PM EDT TUE SEP 11 2007

NJZ013-019-020-111800-
NORTHWESTERN BURLINGTON-OCEAN-WESTERN MONMOUTH-
1257 PM EDT TUE SEP 11 2007

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...MONMOUTH AND OCEAN
COUNTIES...

AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF TRENTON...MOVING EAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR NEW EGYPT...CEDAR GLEN LAKES
AROUND 115 PM...LEISURE KNOLL AND LAKEHURST AROUND 130 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

KRUZDLO
Special weather statement, Sep 11, 1:11 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
111 PM EDT TUE SEP 11 2007

NJZ012-013-111815-
MIDDLESEX-WESTERN MONMOUTH-
111 PM EDT TUE SEP 11 2007

...HEAVY RAINS ACROSS MIDDLESEX AND MONMOUTH COUNTIES...

A LINE OF THUNDERSTORMS IS CROSSING MIDDLESEX COUNTY AND IS MOVING
INTO MONMOUTH COUNTY. VERY HEAVY RAIN IS FALLING FROM THESE STORMS
AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL SMALL
CREEKS. WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

KRUZDLO
Special weather statement, Sep 11, 2:34 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
234 PM EDT TUE SEP 11 2007

NJZ013-014-020-022>027-111930-
ATLANTIC-ATLANTIC COASTAL CAPE MAY-CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-EASTERN MONMOUTH-OCEAN-SOUTHEASTERN BURLINGTON-
WESTERN MONMOUTH-
236 PM EDT TUE SEP 11 2007

...A LINE OF SHOWERS AND SOME THUNDERSTORMS WILL AFFECT EASTERN
MONMOUTH...EASTERN OCEAN...ATLANTIC...AND CAPE MAY COUNTIES
THROUGH 330 PM...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND ISOLATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM LONG BRANCH NEW JERSEY IN EASTERN MONMOUTH COUNTY
SOUTHWESTWARD TO WOODBINE IN CAPE MAY COUNTY...MOVING EAST AT 25 TO
30 MPH.

AREA RESIDENTS SHOULD WATCH FOR LOCALLY HEAVY RAINS...ALONG WITH
GUSTY WINDS UP TO 40 MILES AN HOUR AND OCCASIONAL LIGHTING FROM ANY
OF THE THUNDERSTORMS...THROUGH 330 PM.
Special weather statement, Sep 11, 2:58 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 PM EDT TUE SEP 11 2007

DEZ003-004-112000-
DELAWARE BEACHES-INLAND SUSSEX-
258 PM EDT TUE SEP 11 2007

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT MAINLY THE CENTRAL AND
SOUTHERN PORTIONS OF SUSSEX COUNTY THROUGH 400 PM...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS FORMING OVER CENTRAL AND SOUTHWESTERN
SUSSEX COUNTY. THUNDERSTORMS WILL MOVE TOWARD THE EAST-NORTHEAST AT
25 TO 30 MILES AN HOUR.

ANY OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO
50 MPH...OCCASIONAL LIGHTING...AND VERY HEAVY RAINS WITHIN A SHORT
TIME PERIOD WHICH COULD CAUSE LOCALIZED FLOODING.

DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 2:16 AM EDTSpecial Marine WarningPHI44 min
Sep 11, 3:21 AM EDTSpecial Marine WarningPHI39 min
Sep 11, 1:30 PM EDTSpecial Marine WarningPHI60 min
Sep 11, 4:52 PM EDTSpecial Marine WarningPHI38 min
Sep 11, 12:29 AM EDTSevere Thunderstorm WarningPHIKent31 min

Nearby

Special Marine Warnings in New Jersey, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.